Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 6, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jan 28, 2008, 5:50 PM CST for 48 counties in Oklahoma; 8 counties in Texas. It took effect at Jan 28, 2008, 6:00 PM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2008, 5:50 PM CST (23:50 UTC)
- In effect from
- Jan 28, 2008, 6:00 PM CST
- Expired
- Jan 29, 2008, 3:00 PM CST
- In force
- 21 hr
- Issued by
- NWS Norman, OK
All 56 counties
Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 11.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1856 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 360 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 282350 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 550 PM CST MON JAN 28 2008 .A STRONG STORM SYSTEM MOVING ACROSS KANSAS THIS EVENING WILL CONTINUE TO CAUSE STRONG WINDS OVER PARTS OF NORTHERN OKLAHOMA. MEANWHILE... A COLD FRONT MOVING THROUGH OKLAHOMA AND WESTERN NORTH TEXAS LATE TONIGHT AND EARLY TUESDAY WILL BRING AN ADDITIONAL ROUND OF STRONG WINDS TO THE REGION. OKZ006>008-011>018-021-022-290800- /O.CAN.KOUN.WI.Y.0005.000000T0000Z-080129T0000Z/ /O.NEW.KOUN.WI.Y.0006.080129T0000Z-080129T2100Z/ ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-ROGER MILLS-DEWEY-CUSTER- BLAINE-KINGFISHER-BECKHAM-WASHITA- INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY... FAIRVIEW...ENID...PERRY...CHEYENNE...TALOGA...WEATHERFORD... CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...CORDELL 550 PM CST MON JAN 28 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST TUESDAY. SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO GUST 30 TO 40 MPH THIS EVENING OVER THE AREA. ALTHOUGH WIND SPEEDS COULD DIMINISH FOR A SHORT TIME DURING THE LATE EVENING HOURS... THEY WILL INCREASE ONCE AGAIN LATE TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. WINDS BEHIND THE FRONT ARE EXPECTED TO SHIFT TO THE NORTHWEST AND GUST TO 40 TO 50 MPH THROUGH MIDDAY TUESDAY. THE WIND SPEEDS WILL GRADUALLY DECREASE BY LATE TUESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ004-005-009-010-290800- /O.NEW.KOUN.WI.Y.0006.080129T0000Z-080129T2100Z/ /O.CON.KOUN.HW.W.0001.000000T0000Z-080129T0000Z/ HARPER-WOODS-ELLIS-WOODWARD- INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD 550 PM CST MON JAN 28 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY FOR THIS EVENING AND CONTINUING UNTIL 3 PM CST TUESDAY. THE WIND ADVISORY WILL REPLACE THE HIGH WIND WARNING WHICH EXPIRES AT 6 PM CST THIS EVENING. THE EXTREME WINDS OBSERVED EARLIER MONDAY AFTERNOON WILL DIMINISH THIS EVENING... ALTHOUGH SOUTHWEST WIND GUSTS OF 35 TO 40 MPH WILL STILL BE POSSIBLE. EVEN THOUGH WIND SPEEDS COULD DIMINISH FOR A SHORT TIME DURING THE LATE EVENING HOURS... THEY WILL INCREASE ONCE AGAIN LATE TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. NORTHWEST WINDS BEHIND THE FRONT ARE EXPECTED TO GUST TO 40 TO 50 MPH THROUGH TUESDAY MORNING. THE WIND SPEEDS WILL GRADUALLY DECREASE BY LATE TUESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ019-020-023>030-033>040-044-045-TXZ083>090-290800- /O.NEW.KOUN.WI.Y.0006.080129T1200Z-080129T2100Z/ LOGAN-PAYNE-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...GUTHRIE...STILLWATER...ANADARKO... YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...HOLLIS... MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...WALTERS...WAURIKA...QUANAH...CHILLICOTHE... CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 550 PM CST MON JAN 28 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 3 PM CST TUESDAY. A COLD FRONT MOVING ACROSS THE REGION EARLY TUESDAY MORNING WILL BRING STRONG NORTHWEST WINDS TO THE AREA. WITH THE PASSAGE OF THE COLD FRONT THE WINDS ARE EXPECTED TO GUST TO 40 TO 50 MPH THROUGH MIDDAY TUESDAY. THE WIND SPEEDS WILL GRADUALLY DECREASE BY LATE TUESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CJS
2 follow-up statements
000 WWUS74 KOUN 290329 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 929 PM CST MON JAN 28 2008 .A STRONG STORM SYSTEM MOVING ACROSS KANSAS OVERNIGHT WILL CONTINUE TO CAUSE GUSTY WINDS OVER PARTS OF NORTHERN OKLAHOMA. MEANWHILE... A COLD FRONT MOVING THROUGH OKLAHOMA AND WESTERN NORTH TEXAS LATE TONIGHT AND EARLY TUESDAY WILL BRING AN ADDITIONAL ROUND OF STRONG WINDS TO THE REGION. OKZ004>018-021-022-291130- /O.CON.KOUN.WI.Y.0006.000000T0000Z-080129T2100Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...ELK CITY...SAYRE...CORDELL 929 PM CST MON JAN 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST TUESDAY. SOUTH TO SOUTHWEST WINDS WILL OCCASIONALLY GUST 30 TO 40 MPH OVERNIGHT ACROSS THE AREA. A COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT AND EARLY TUESDAY MORNING. THE WINDS BEHIND THE FRONT WILL SHIFT TO THE NORTH AND GUST TO 40 TO 50 MPH THROUGH MIDDAY TUESDAY. THE WIND SPEEDS WILL GRADUALLY DECREASE BY LATE TUESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ019-020-023>030-033>040-044-045-TXZ083>090-291130- /O.CON.KOUN.WI.Y.0006.080129T1200Z-080129T2100Z/ LOGAN-PAYNE-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...GUTHRIE...STILLWATER...ANADARKO... YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...HOLLIS... MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...WALTERS...WAURIKA...QUANAH...CHILLICOTHE... CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 929 PM CST MON JAN 28 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM CST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM CST TUESDAY. A COLD FRONT MOVING ACROSS THE REGION EARLY TUESDAY MORNING WILL BRING STRONG NORTHWEST WINDS TO THE AREA. WITH THE PASSAGE OF THE COLD FRONT THE WINDS ARE EXPECTED TO GUST TO 40 TO 50 MPH THROUGH MIDDAY TUESDAY. THE WIND SPEEDS WILL GRADUALLY DECREASE BY LATE TUESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KOUN 290933 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 333 AM CST TUE JAN 29 2008 .A STRONG COLD FRONT WILL MOVE THROUGH OKLAHOMA AND WESTERN NORTH TEXAS THIS MORNING BRINGING VERY STRONG NORTH WINDS TO THE AREA. OKZ031-032-041>043-046>048-050>052-291745- /O.EXB.KOUN.WI.Y.0006.080129T1600Z-080129T2100Z/ SEMINOLE-HUGHES-MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA-LOVE- MARSHALL-BRYAN- INCLUDING THE CITIES OF...SEMINOLE...HOLDENVILLE...SULPHUR... ADA...COALGATE...ARDMORE...TISHOMINGO...ATOKA...MARIETTA... MADILL...DURANT 333 AM CST TUE JAN 29 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 3 PM CST THIS AFTERNOON. A COLD FRONT MOVING ACROSS THE REGION THIS MORNING WILL BRING STRONG NORTHWEST WINDS TO THE AREA. WITH THE PASSAGE OF THE COLD FRONT THE WINDS ARE EXPECTED TO GUST TO 40 TO 50 MPH THROUGH MID AFTERNOON. THE WIND SPEEDS WILL GRADUALLY DECREASE BY LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ004>018-021-022-291745- /O.CON.KOUN.WI.Y.0006.000000T0000Z-080129T2100Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...ELK CITY...SAYRE...CORDELL 333 AM CST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. A COLD FRONT MOVING ACROSS THE REGION THIS MORNING WILL BRING STRONG NORTHWEST WINDS TO THE AREA. THE WINDS BEHIND THE FRONT WILL GUST TO 40 TO 50 MPH THROUGH MID AFTERNOON. THE WIND SPEEDS WILL GRADUALLY DECREASE BY LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ019-020-023>030-033>040-044-045-TXZ083>090-291745- /O.CON.KOUN.WI.Y.0006.080129T1200Z-080129T2100Z/ LOGAN-PAYNE-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...GUTHRIE...STILLWATER...ANADARKO... YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...HOLLIS... MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...WALTERS...WAURIKA...QUANAH...CHILLICOTHE... CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 333 AM CST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. A COLD FRONT MOVING ACROSS THE REGION THIS MORNING WILL BRING STRONG NORTHWEST WINDS TO THE AREA. WITH THE PASSAGE OF THE COLD FRONT THE WINDS ARE EXPECTED TO GUST TO 40 TO 50 MPH THROUGH MID AFTERNOON. THE WIND SPEEDS WILL GRADUALLY DECREASE BY LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 30
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 28, 3:34 PM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Jan 28, 3:34 PM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
334 PM CST MON JAN 28 2008
.DISCUSSION...
A VERY ACTIVE WEATHER PATTERN WILL PERSIST AT LEAST THROUGH THE
NEXT SEVEN DAYS. THE FIRST STORM SYSTEM... ALREADY PROVIDING OUR
FORECAST AREA WITH VERY WARM TEMPERATURES AND STRONG WINDS... WILL
BRING A COLD FRONT THROUGH THE REGION TOMORROW. THE STRONG
SOUTHERLY WINDS TODAY WILL BE REPLACED WITH STRONG NORTHERLY WINDS
TOMORROW. WIND SPEEDS TOMORROW SHOULD BE SIMILAR TO THOSE OF
TODAY... AND A WIND ADVISORY WILL LIKELY BE NEEDED. WE WILL LET
THE CURRENT ADVISORY EXPIRE BEFORE ISSUING A NEW ONE... HOWEVER...
IN AN EFFORT TO AVOID CONFUSION.
A SMALL AMOUNT OF LIGHT SNOW OR RAIN WILL BE POSSIBLE IN NORTHERN
OKLAHOMA TOMORROW MORNING... BUT NO SIGNIFICANT ACCUMULATION IS
EXPECTED. THERE WILL THEN BE A BRIEF PERIOD OF HIGH PRESSURE AND
LIGHT WINDS TUESDAY NIGHT... BUT IT WILL BE RIGHT BACK INTO THE
STRONG WINDS AGAIN ON WEDNESDAY.
THE MOST INTERESTING DAY OF THE FORECAST PERIOD IS THURSDAY. THE
ECMWF... GFS... AND NAM SEEM TO BE CONVERGING ON A SOLUTION THAT
WILL TAKE THE UPPER-LEVEL LOW ACROSS NORTHERN TEXAS... AND ITS
ASSOCIATED SURFACE LOW JUST TO THE NORTH OF THAT TRACK. THIS WILL
PLACE CENTRAL AND NORTHERN OKLAHOMA INTO A FAVORED AREA FOR SNOW
ACCUMULATION. THE MAIN LIMITING FACTOR FOR CENTRAL OKLAHOMA WILL
BE SURFACE TEMPERATURES THAT WILL PROBABLY BE SLIGHTLY ABOVE
FREEZING FOR MOST OF THE EVENT. IN NORTHERN OKLAHOMA... THE ONLY
LIMIT WILL BE THE AMOUNT OF MOISTURE AVAILABLE TO THE STORM. IT
APPEARS AT THIS POINT THAT AN INCH OR TWO WILL BE COMMON ACROSS
THE NORTHERN PART OF OKLAHOMA... AND HEAVIER AMOUNTS CANNOT BE
RULED OUT. DUE TO THE TEMPERATURE ALIGNMENT... SOME ACCUMULATION
MAY OCCUR IN OUR SOUTHEAST COUNTIES... BUT IT LOOKS LIKE THE
REMAINDER OF SOUTHERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS WILL
HAVE LIQUID PRECIPITATION. MODERATELY STRONG NORTHEAST WINDS...
COMBINED WITH LOW TEMPERATURES... WILL MAKE FOR A RAW DAY ACROSS
THE NORTHERN 2/3 OF OKLAHOMA ON THURSDAY.
WINDS SWITCH BACK TO THE SOUTH AGAIN ON FRIDAY... WITH MODERATELY
STRONG SPEEDS EXPECTED AGAIN. CONFIDENCE IN THE TEMPERATURE
FORECAST FOR FRIDAY IS QUITE LOW... DUE TO THE LARGE RANGE OF
POSSIBILITIES AS WARM DRY AIR FROM THE SOUTHWEST MOVES NORTHEAST
INTO COLDER AIR... AND POSSIBLY SNOW COVER.
THE ECMWF SUGGESTS YET ANOTHER STORM SYSTEM EARLY NEXT WEEK...
MOSTLY LIKELY BRINGING RAIN TO MUCH OF THE EASTERN HALF OF
OKLAHOMA... AND AGAIN POSSIBLY ENDING AS LIGHT SNOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 51 52 24 54 / 10 10 0 10
HOBART OK 49 49 27 56 / 10 10 0 0
WICHITA FALLS TX 56 57 26 57 / 10 10 0 10
GAGE OK 38 44 21 55 / 10 20 0 0
PONCA CITY OK 40 44 25 51 / 10 20 0 0
DURANT OK 53 64 28 53 / 20 20 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR OKZ006>008-
011>018-021-022.
RED FLAG WARNING UNTIL 8 PM CST THIS EVENING FOR OKZ004-005-009-
010-014-021-033-034-036.
HIGH WIND WARNING UNTIL 6 PM CST THIS AFTERNOON FOR OKZ004-005-
009-010.
TX...RED FLAG WARNING UNTIL 8 PM CST THIS EVENING FOR TXZ083-084-087.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON FOR TXZ083>090.
&&
11/23Hazardous weather outlook, Jan 28, 12:00 PM CST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST MON JAN 28 2008
OKZ004>048-050>052-TXZ083>090-291300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CST MON JAN 28 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
STRONG WINDS WILL ALLOW AN INCREASE IN MOISTURE ACROSS NORTH TEXAS
AND MOST OF OKLAHOMA. A FEW SHOWERS MAY RESULT ACROSS SOUTHEAST
OKLAHOMA...BUT INSTABILITY WILL REMAIN VERY LIMITED AND
THUNDERSTORMS ARE NOT EXPECTED.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY JAN 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...5 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG SOUTHWEST WINDS WILL GUST 25 TO 35 MPH THROUGHOUT THE REGION
TODAY...WITH GUSTS OF 40 TO 50 MPH POSSIBLE OVER NORTHERN AND
WESTERN OKLAHOMA...WHERE A WIND ADVISORY IS IN EFFECT. THE MAIN
CONCERN FOR WILDFIRES WILL BE TO THE WEST OF A DRY LINE THAT IS
EXPECTED TO BE LOCATED FROM NEAR ALVA...TO CLINTON AND ALTUS IN
OKLAHOMA...TO MUNDAY TEXAS BY LATE-AFTERNOON. A RED FLAG WARNING IS
IN EFFECT FOR LOCATIONS THAT SHOULD BE WEST OF THE DRY LINE LATE
THIS AFTERNOON. FARTHER EAST...GULF MOISTURE WILL AID IN KEEPING
HIGHER AFTERNOON HUMIDITIES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE CURRENTLY FORECAST.
OTHER HAZARDOUS WEATHER...
ALTHOUGH TEMPERATURES WILL COOL SIGNIFICANTLY BEHIND A FRONT THAT
WILL MOVE ACROSS THE AREA EARLY ON TUESDAY...PORTIONS OF THE REGION
WILL CONTINUE TO EXPERIENCE VERY LOW RELATIVE HUMIDITIES AND WINDY
CONDITIONS...RESULTING IN A VERY HIGH TO EXTREME FIRE DANGER.
A DISTURBANCE ASSOCIATED WITH THE COLD FRONT ON TUESDAY WILL BRING A
SLIGHT CHANCE OF A LIGHT RAIN AND SNOW MIX ACROSS NORTHERN OKLAHOMA.
ANOTHER STORM SYSTEM WILL MOVE QUICKLY THROUGH THE AREA ON THURSDAY.
IT APPEARS LIKELY THAT RAIN WILL EITHER MIX WITH OR CHANGE TO SNOW
ACROSS MUCH OF OKLAHOMA. A SLIGHT CHANGE IN THE TRACK OR INTENSITY
OF THE STORM COULD BRING ACCUMULATING SNOWFALL INTO NORTHERN...AND
POSSIBLY EVEN CENTRAL OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
30/11In the hours before
Special weather statement, Jan 28, 1:00 PM CST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 100 PM CST MON JAN 28 2008 OKZ004>006-009>011-014-015-282000- ROGER MILLS OK-DEWEY OK-WOODWARD OK-HARPER OK-WOODS OK-ALFALFA OK- MAJOR OK-ELLIS OK- 100 PM CST MON JAN 28 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...DEWEY...ELLIS... HARPER...MAJOR...ROGER MILLS...WOODS AND WOODWARD COUNTIES. VERY STRONG SOUTHWEST WINDS OF 30 TO 40 MPH...WITH FREQUENT GUSTS NEAR 50 MPH WILL OCCUR OVER NORTHWEST SECTIONS OF OKLAHOMA THROUGH 2 PM. THE STRONGEST WINDS ARE EXPECTED OVER LOCATIONS NEAR AND NORTH OF ARNETT...SHARON...AND WAYNOKA. THE STRONG WIND WILL LIKELY PICK UP DIRT FROM UNPLANTED FIELDS AND REDUCE VISIBILITIES TO LESS THAN 1/2 MILE. IN ADDITION TO BLOWING DIRT...DENSE SMOKE FROM WILDFIRES IN THE AREA WILL ALSO CAUSE SIGNIFICANT VISIBILITIES REDUCTIONS. VISIBILITIES WILL VARY GREATLY OVER SHORT DISTANCES...SO BE PREPARED TO STOP AND FIND ALTERNATE ROUTES. CONDITIONS WILL NOT IMPROVE GREATLY UNTIL LATE THIS AFTERNOON OR EARLY EVENING.
Special weather statement, Jan 28, 1:58 PM CST, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 158 PM CST MON JAN 28 2008 OKZ004>006-009>011-014-015-282100- ROGER MILLS OK-DEWEY OK-WOODWARD OK-HARPER OK-WOODS OK-ALFALFA OK- MAJOR OK-ELLIS OK- 158 PM CST MON JAN 28 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...DEWEY...ELLIS... HARPER...MAJOR...ROGER MILLS...WOODS AND WOODWARD COUNTIES. VERY STRONG SOUTHWEST WINDS OF 30 TO 40 MPH...WITH FREQUENT GUSTS OF 45 TO 55 MPH WILL OCCUR OVER NORTHWEST SECTIONS OF OKLAHOMA THROUGH 3 PM. THE STRONGEST WINDS ARE EXPECTED OVER LOCATIONS NEAR AND NORTH OF THE ANTELOPE HILLS...CAMARGO...AND HELENA. THE STRONG WIND WILL LIKELY PICK UP DIRT FROM UNPLANTED FIELDS AND REDUCE VISIBILITIES TO LESS THAN 1/2 MILE. IN ADDITION TO BLOWING DIRT...DENSE SMOKE FROM WILDFIRES IN THE AREA WILL ALSO CAUSE SIGNIFICANT VISIBILITIES REDUCTIONS. VISIBILITIES WILL VARY GREATLY OVER SHORT DISTANCES...SO BE PREPARED TO STOP AND FIND ALTERNATE ROUTES. CONDITIONS WILL NOT IMPROVE GREATLY UNTIL LATE THIS AFTERNOON OR EARLY EVENING.
Special weather statement, Jan 28, 2:56 PM CST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 256 PM CST MON JAN 28 2008 OKZ004>006-009>011-014-015-282200- ROGER MILLS OK-DEWEY OK-WOODWARD OK-HARPER OK-WOODS OK-ALFALFA OK- MAJOR OK-ELLIS OK- 256 PM CST MON JAN 28 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...DEWEY...ELLIS... HARPER...MAJOR...ROGER MILLS...WOODS AND WOODWARD COUNTIES. VERY STRONG SOUTHWEST WINDS OF 30 TO 45 MPH...WITH FREQUENT GUSTS OF 45 TO 60 MPH WILL OCCUR OVER NORTHWEST SECTIONS OF OKLAHOMA THROUGH 4 PM. THE STRONGEST WINDS ARE EXPECTED OVER LOCATIONS NEAR AND NORTH OF THE ANTELOPE HILLS...CAMARGO...AND HELENA. THE STRONG WIND WILL LIKELY PICK UP DIRT FROM UNPLANTED FIELDS AND REDUCE VISIBILITIES TO LESS THAN 1/2 MILE. IN ADDITION TO BLOWING DIRT...DENSE SMOKE FROM WILDFIRES IN THE AREA WILL ALSO CAUSE SIGNIFICANT VISIBILITIES REDUCTIONS. VISIBILITIES WILL VARY GREATLY OVER SHORT DISTANCES...SO BE PREPARED TO STOP AND FIND ALTERNATE ROUTES. CONDITIONS WILL NOT IMPROVE GREATLY UNTIL LATE THIS AFTERNOON OR EARLY EVENING
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 4:11 AM CST | Red Flag Warning | OUN | Beckham, Ellis, Greer, Harmon, Harper, Jackson and 3 more | 16 hr |
| Jan 28, 2:23 PM CST | High Wind Warning | OUN | Ellis, Harper, Woods, Woodward | 4 hr |
| Jan 28, 3:43 PM CST | Fire Weather Watch | OUN | Archer, Baylor, Clay, Foard, Hardeman, Knox and 2 more | 12 hr |
Nearby
Wind Advisories in Oklahoma, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.